Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 22, 2014, 4:10 AM EDT for Fulton County, Pulaski County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2014, 4:10 AM EDT (08:10 UTC)
- Expired
- Aug 22, 2014, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:32 AM EDT | HEAVY RAIN 4.6 | 4 Sw North Judson, IN | 24 HOUR STORM TOTAL. |
| Aug 22, 8:00 AM EDT | HEAVY RAIN 5.82 | 5 N Medaryville, IN | 24 HOUR STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
538
WGUS53 KIWX 220810
FFWIWX
INC049-131-221200-
/O.NEW.KIWX.FF.W.0008.140822T0810Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 AM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
PULASKI COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITY OF WINAMAC...
* UNTIL 700 AM CDT/800 AM EDT/
* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS AFFECTING MUCH OF PULASKI COUNTY.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OR MORE WERE ESTIMATED BY
RADAR AS THE STORMS MAINLY ACROSS THE NORTHWESTERN PART OF PULASKI
COUNTY. MOVED SLOWLY SOUTHEAST AT 15 MPH. THESE STORMS
WILL BEGIN TO MOVE INTO PORTIONS OF SOUTHWESTERN FULTON COUNTY BY
4 AM EDT.
ADDITIONAL RAINFALL OF 1 INCH TO LOCALLY OVER 3 INCHES WILL BE
POSSIBLE...ESPECIALLY IN AREAS WHERE THUNDERSTORMS PERSIST. THIS
COULD LEAD TO RAPID FLASH FLOODING OF LOW AREAS...SMALL CREEKS AND
STREAMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORA...LAKESIDE...VANMETER PARK...PULASKI...MONTEREY...LAWTON...STAR
CITY...LAKE BRUCE...BRUCE LAKE STATION...KEWANNA...GRASS CREEK...
MARSHTOWN AND FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG MONON DITCH...WELTZIN DITCH...TIPPECANOE RIVER...MUD CREEK...
AGNEW DITCH...HARP DITCH...MILL CREEK...INDIAN CREEK...GRASSY
CREEK...DICKEY CREEK...BRUCE LAKE OUTLET AND BIG MONON CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
4094 8694 4104 8694
$$
FISHER2 follow-up statements
860
WGUS73 KIWX 220958
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM CDT FRI AUG 22 2014
INC049-131-221200-
/O.CON.KIWX.FF.W.0008.000000T0000Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-
458 AM CDT FRI AUG 22 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT/800 AM
EDT/ FOR PULASKI AND SOUTHWESTERN FULTON COUNTIES...
AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT THE HEAVIEST RAIN HAS SHIFTED OUT OF THE WARNING AREA. SHOWERS
AND THUNDERSTORMS REMAIN POSSIBLE THROUGH 8 AM EDT/7 AM CDT. RUNOFF
OF WATER ACROSS THE AREA MAY CONTINUE TO CAUSE FLOODING CONCERNS
THROUGH SUNRISE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINAMAC AND
MEDARYVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG MONON DITCH...WELTZIN DITCH...TIPPECANOE RIVER...MUD CREEK...
AGNEW DITCH...HARP DITCH...MILL CREEK...INDIAN CREEK...GRASSY
CREEK...DICKEY CREEK...BRUCE LAKE OUTLET AND BIG MONON CREEK.
&&
LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
4094 8694 4104 8694
$$
FISHER942
WGUS73 KIWX 221155
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM CDT FRI AUG 22 2014
INC049-131-221202-
/O.EXP.KIWX.FF.W.0008.000000T0000Z-140822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-
655 AM CDT FRI AUG 22 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT/800 AM EDT/ FOR
PULASKI AND SOUTHWESTERN FULTON COUNTIES...
THE POTENTIAL OF HEAVY RAIN HAS DIMINISHED ACROSS THE AREA. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 700 AM CDT.
HOWEVER...RUNOFF FROM THE HEAVY RAINFALL OVERNIGHT WILL CONTINUE TO
LEAD SOME PONDING OF WATER ON ROADWAYS THIS MORNING. MOTORISTS
SHOULD EXERCISE CAUTION WHEN TRAVELING ACROSS THE REGION THIS
MORNING.
LAT...LON 4104 8693 4118 8694 4117 8647 4092 8623
4094 8694 4104 8694
$$
MARSILIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:45 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 22, 1:45 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 AM EDT FRI AUG 22 2014 .SYNOPSIS... ISSUED AT 310 PM EDT THU AUG 21 2014 A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90 ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA. && .UPDATE... ISSUED AT 142 AM EDT FRI AUG 22 2014 RADAR TRENDS CONTINUE TO EXPAND WITH A NARROW LINE OF SHOWERS/STORMS IN WEST INDIANA AND A LARGE CLUSTER OF STORMS MOVING ACROSS PORTIONS OF NORTHERN/CENTRAL ILLINOIS. THE INITIAL LINE WAS MOVING ESE WITH THE CLUSTER GENERALLY EAST AT ONLY AROUND 20 TO 25 MPH. SPC MESO ANALYSIS INDICATED UPWARDS OF 2000 J/KG OF MOST UNSTABLE CAPE (AN INCREASE OVER THE PAST FEW HOURS) WITH PRECIPITABLE WATERS OVER 2 INCHES AND CORFIDI VECTORS BARELY 10 KNOTS. THIS COMBINED WITH THE RECENT RAINFALL IN THE SW MAY LEAD TO AN INCREASED THREAT OF FLOODING IN SOME AREAS. WILL MONITOR OVER THE NEXT HOURS OR 2 TO SEE WHERE THE HEAVIEST PRECIP MAY TRACK AND DECIDE THE BEST COURSE OF ACTION FOR ANY HYDRO CONCERNS AS HRRR AND RUC SEEM TO POINT TOWARDS THE HEAVIEST RAIN REMAINING JUST TO THE NE OF THE GREATEST AREA OF CONCERN. ANOTHER GRID UPDATE WILL BE NEEDED TO REFLECT THE PREVIOUSLY MENTIONED CONCERN FOR EXPANSION OF ACTIVITY FURTHER NORTH. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL. WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO HEADLINES AT THIS TIME. AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS THE EASTERN HALF. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO. GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE... WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE POP/TEMP FCST TUESDAY AND BEYOND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 130 AM EDT FRI AUG 22 2014 STORMY 3 TO 6 HOUR PERIOD LOOKS TO BE IN STORE FOR AT LEAST KSBN AND LIKELY KFWA (JUST DELAYED AN HOUR OR 2) AS CONVECTION CONTINUES TO EXPAND ACROSS FAR WESTERN INDIANA BACK INTO NORTHERN ILLINOIS. A DEVELOPING LINE OF SHOWERS/STORMS WILL DRIFT EAST AND IMPACT KSBN AROUND 7Z. A LARGER CLUSTER OF STORMS WAS LOCATED WEST OF KJOT AND WORKING EAST AND SOMEWHAT SE. THIS MAY AFFECT KSBN BUT THINK IMPACTS ON FWA COULD BE GREATER. HAVE HANDLED WITH TEMPO GROUPS FOR NOW AND WILL MONITOR COVERAGE. ADDITIONAL SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANY TIME THROUGH THE TAF PERIOD BUT WILL LEAVE ANY ADDITIONAL DETAILS OUT FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EDT THU AUG 21 2014 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-222145- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-222145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Aug 21, 10:25 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HEAVY RAIN 5 N HUNTINGTON 40.96N 85.50W
08/21/2014 M2.59 INCH HUNTINGTON IN PUBLIC
TOTAL FOR THE DAY
&&
NGSpecial weather statement, Aug 22, 1:58 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT FRI AUG 22 2014
INZ023>027-032>034-220700-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
158 AM EDT FRI AUG 22 2014
...THUNDERSTORMS AFFECTING BLACKFORD...JAY...GRANT...SOUTHERN
WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORM EXTENDING FROM WABASH TO EAST OF GAS
CITY...MOVING EAST SOUTHEAST AT 20 MPH.
TORRENTIAL RAINFALL WILL POSE THE GREATEST THREAT WITH LOW LYING AND
POOR DRAINAGE AREAS SEEING RAPID PONDING OF WATER AND LOCALIZED HIGH
WATER AS RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OCCUR. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED ALONG WITH ISOLATED SMALL HAIL AND
WIND GUSTS TO 30 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HARTFORD CITY...
DUNKIRK...
PORTLAND...
MONTPELIER...
PENNVILLE...
REDKEY...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4039 8522 4040 8557 4050 8587 4058 8587
4059 8611 4095 8593 4056 8480 4032 8480
4032 8521
TIME...MOT...LOC 0554Z 294DEG 17KT 4055 8536
FISHERLocal storm report, Aug 22, 3:25 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM FLASH FLOOD HARTFORD CITY 40.45N 85.37W
08/22/2014 BLACKFORD IN TRAINED SPOTTER
REPORTS OF FLASH FLOODING IN HARTFORD CITY WITH
POTENTIALLY A FOOT OR MORE OF WATER IN SOME AREAS.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 36 min |
| Aug 21, 8:26 PM EDT | Special Weather Statement | IWX | Wells | 34 min |
| Aug 21, 8:40 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 35 min |
| Aug 21, 8:43 PM EDT | Special Weather Statement | IWX | Grant | 32 min |
| Aug 21, 8:54 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Wells | 3 hr |
| Aug 21, 9:02 PM EDT | Special Weather Statement | IWX | Whitley | 28 min |
| Aug 21, 9:17 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 28 min |
| Aug 21, 9:18 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 27 min |
| Aug 21, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 67 min |
| Aug 21, 9:49 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Jay | 3 hr |
| Aug 22, 1:58 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay, Wabash | 62 min |
| Aug 22, 2:45 AM EDT | Flash Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 9 hr |
| Aug 22, 3:07 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 22, 4:17 AM EDT | Flash Flood Warning | IWX | Allen, Noble, Whitley | 4 hr |
| Aug 22, 4:54 AM EDT | Special Weather Statement | IWX | Cass, White | 66 min |
| Aug 22, 5:09 AM EDT | Flash Flood Warning | IWX | Adams, Wells | 4 hr |
| Aug 22, 6:28 AM EDT | Flash Flood Warning | IWX | Cass, White | 3 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 58 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 67 hr |
| Aug 22, 9:30 AM EDT | Areal Flood Warning | IWX | Cass, White | 6 hr |
| Aug 22, 11:45 AM EDT | Areal Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 24 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.